MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G31903
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: cook acrobat 2 calibrated tip wire guide, awg2-35-260.Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Damage to the catheter tip can also occur if the precurved stylet is forcefully removed.The instructions for use instruct the user: ¿upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip." if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and if additional pressure is applied, this could contribute to damage at the catheter tip.The instructions for use caution the user: "elevator should remain open/down when advancing or retracting sphincterotome." this activity will aid in device preservation.The instructions for use also advise the user to: ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." prior to distribution, all fusion omni-tome sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome sphincterotome.When the sphincterotome tip came into endoscopic view, it was apparent the dome tip was damaged.Upon removal, it was confirmed that the tip felt "sharp".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued from section d11: cook acrobat 2 calibrated tip wire guide, awg2-35-260.Continued from section e3 occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A visual inspection of the catheter was performed and the distal tip of the device appears to be distorted/damaged.It is not known at what point the distal tip became distorted/damaged.Fraying was observed in the catheter approximately 144.5 cm, 148 cm and 152.2 cm from the distal end.No section of the sphincterotome device was missing.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Damage to the catheter tip can also occur if the precurved stylet is forcefully removed.The instructions for use instruct the user: ¿upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip." if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and if additional pressure is applied, this could contribute to damage at the catheter tip.The instructions for use caution the user: "elevator should remain open/down when advancing or retracting sphincterotome." this activity will aid in device preservation.The instructions for use also advise the user to: ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." prior to distribution, all fusion omni-tome sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome sphincterotome.When the tip came into view it was apparent the dome tip was damaged.Upon removal, it was confirmed that the tip felt "sharp", confirming our visual suspicions.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION OMNI-TOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8604343
Report Number1037905-2019-00254
Device Sequence Number2220253
Product Code KNS
UDI-Device Identifier00827002319035
UDI-Public(01)00827002319035(17)211220(10)W4159535
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2021
Device Model NumberG31903
Device Catalogue NumberFS-OMNI
Device Lot NumberW4159535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 180 DUODENOSCOPE